Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

April 19, 2012Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 19, 2012, 11:36 PM CDT for Pittsburg County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2012, 11:36 PM CDT (04:36 UTC)
Expired
Apr 20, 2012, 12:15 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 125 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WWUS84 KTSA 200436
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT THU APR 19 2012

OKZ073-200515-
PITTSBURG OK-
1136 PM CDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 1137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF ASHLAND...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHLAND...
HAYWOOD AND KIOWA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3486 9609 3501 9609 3502 9585 3470 9588
      3475 9610 3486 9610
TIME...MOT...LOC 0437Z 270DEG 28KT 3485 9625

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 19, 9:36 PM CDT, 2 hours earlier.

Area forecast discussion, Apr 19, 9:36 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
936 PM CDT THU APR 19 2012

...UPDATE...

.DISCUSSION...
COLD FRONT HAS ENTERED OSAGE AND PAWNEE COUNTIES RECENTLY AND
REMAINS LARGELY ON TRACK WITH THE LATEST GUIDANCE TIMING. 00Z
KOUN/KSGF SOUNDINGS COMPOSITE FOR THE IMMEDIATE AREA SHOW THE
MARKED DECREASE IN ELEVATED INSTABILITY WITH EASTWARD EXTENT...AND
CONVECTION THUS FAR HAS SHOWN THAT TREND ALSO. THE NORTHERN EXTENT
OF THE CONVECTION ALONG THE FRONT ALSO LOOKS LESS LIKELY TO FILL
IN AND UPDATED POPS WILL BE ADJUSTED ACCORDINGLY. IN LINE WITH
VARIOUS SHORT TERM MODEL TRENDS THE SOUTHERN REGION OF STORMS IS
LIKELY TO DOMINATE AND HAVE INCREASED POPS FOR PORTIONS OF SE OK
FOR LATER TONIGHT. TEMPS LOOK ON TRACK WITH COLD AIR ARRIVING IN
TIME FOR THE NEEDED COOLING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   51  62  40  68 /  60  20   0   0
FSM   58  62  44  68 /  40  60  10   0
MLC   57  62  44  68 /  70  50  10   0
BVO   49  63  39  69 /  30  20   0   0
FYV   53  57  37  64 /  50  60  10   0
BYV   54  57  40  63 /  50  60  10   0
MKO   54  61  41  68 /  60  30   0   0
MIO   51  61  38  66 /  60  20   0   0
F10   55  62  43  68 /  70  30  10   0
HHW   59  64  45  68 /  70  60  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
Hazardous weather outlook, Apr 19, 9:47 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
947 PM CDT THU APR 19 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
947 PM CDT THU APR 19 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...PRIMARILY SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
A LIMITED RISK OF SEVERE WEATHER WILL CONTINUE INTO THE EARLY
MORNING HOURS AS STORMS DEVELOP ALONG A COLD FRONT.  SLIGHTLY
HIGHER INSTABILITY WILL REMAIN ACROSS SOUTHEAST OKLAHOMA WHERE
WARNING PROBABILITIES WILL REMAIN SLIGHTLY HIGHER OVERNIGHT.
OVERALL...THE RISK OF SEVERE WEATHER IS LIMITED AND FOCUSED
ON A RISK OF ISOLATED LARGE HAIL WITH THE STRONGEST STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING EARLY FRIDAY ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH THESE STORMS
SHIFTING SOUTHEASTWARD DURING THE DAY.  BREEZY NORTH WINDS WILL
DEVELOP BEHIND THE PASSING COLD FRONT WITH NOTICEABLY COOLER
TEMPERATURES.  DRY AND MILD WEATHER WILL PREVAIL THIS WEEKEND
INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 19, 10:38 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT THU APR 19 2012

OKZ056-200415-
NOWATA OK-
1038 PM CDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL NOWATA

AT 1039 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LENAPAH...
MOVING EAST AT 25 MPH.

THE THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY...

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3697 9542 3694 9542 3694 9543 3675 9543
      3676 9574 3686 9571
TIME...MOT...LOC 0339Z 267DEG 21KT 3685 9563
Special weather statement, Apr 19, 10:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT THU APR 19 2012

OKZ056-057-200445-
CRAIG OK-NOWATA OK-
1050 PM CDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG AND NORTHERN NOWATA

AT 1050 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF HOLLOW TO DELAWARE...MOVING EAST
AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3699 9501 3699 9504 3698 9503 3697 9504
      3695 9500 3675 9522 3675 9575 3701 9544
      3700 9501
TIME...MOT...LOC 0350Z 271DEG 19KT 3699 9534 3676 9560
Special weather statement, Apr 19, 11:09 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT THU APR 19 2012

OKZ055-056-060-061-200445-
NOWATA OK-ROGERS OK-TULSA OK-WASHINGTON OK-
1109 PM CDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN NOWATA...NORTHWESTERN ROGERS...NORTHERN TULSA AND
     WASHINGTON

AT 1109 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF RAMONA TO 6 MILES SOUTHWEST OF
VERA...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...VERA...
WATOVA AND TALALA.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3663 9556 3639 9576 3639 9600 3645 9600
      3663 9585
TIME...MOT...LOC 0409Z 269DEG 20KT 3658 9579 3641 9595
Special weather statement, Apr 19, 11:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT THU APR 19 2012

OKZ073-200515-
PITTSBURG OK-
1136 PM CDT THU APR 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 1137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF ASHLAND...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHLAND...
HAYWOOD AND KIOWA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3486 9609 3501 9609 3502 9585 3470 9588
      3475 9610 3486 9610
TIME...MOT...LOC 0437Z 270DEG 28KT 3485 9625

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:38 PM CDTSpecial Weather StatementTSANowata37 min
Apr 19, 10:50 PM CDTSpecial Weather StatementTSANowata55 min
Apr 19, 11:09 PM CDTSpecial Weather StatementTSARogers36 min
Apr 20, 12:32 AM CDTSpecial Weather StatementTSAPittsburg28 min
Apr 20, 12:57 AM CDTSpecial Weather StatementTSALatimer33 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.